Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Feeling of detachment
Jun 17, 2004

I have been on Viramune and Combivir succesfully for about a year. I was on Combivir and Crixivan and switched for easier dosing and lack of meal restrictions. However, since on the Viramune, I occasionally have periods of feeling detached from myself-depersonalization/derealization. I have Xanax available to use prn for this. It helps. I am concerned about the " pitfalls" of Xanax and wondering if some other medication might be helpful. My bp and glucose are fine during these episodes. I have described it to people and they say it is similar to a preseizure aura. Is this common with Viramune? What meds are available or have been helpful with this sensation? It is tolerable, but, uncomfortable because I work 40 plus hours a week. My job requires that I be alert and these episodes of detacment are disconcerting.

Response from Dr. Conway

This side effect is distinctly uncommon with Viramune, but much more common with Sustiva. I would have attributed it more to the zidovudine in your regimen, but you had been on Comnbivir for a long time without this side effect. An easy way of figuring out if it is due to the Viramune is to do another single drug switch in your regimen, which is perfectly allowed since you have an undetectable viral load. This could be a switch from Viramune to Reyataz for example, which would preserve the simplicity of your regimen.

As for the Xanax, it is quite addictive in the long run, so you may wish to try something else such as Imovane.



Previous
I need your expert opinion.
Next
Anxiety worsened

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement